MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR KIT CONTAINING CC1.P1 AND THE IP2 INTRODUCER; LICOX BOLTS CATHETERS & KITS

INTEGRA LIFESCIENCES SWITZERLAND SAR KIT CONTAINING CC1.P1 AND THE IP2 INTRODUCER; LICOX BOLTS CATHETERS & KITS
Catalog Number IP2P
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 1722447-2024-00004: a facility reported that during use of the hand drill and the licox drill bit (ip2p), it was impossible to put the licox drill bit properly in the hand drill, so the patient had a subdural hematoma.The hand drill chuck does not open enough to put the ip2p drill bit inside, and it seems to be a compatibility issue.Additional information was later received as follows: "during an implantation of ptio2 in intensive care, the ip2p substitution kit was used.The drill bit contained in the ip2p kit was used with the integra hand drill ins030.The drill bit was loose and became unfit from the hand drill in the patient's skull.The resuscitator had to remove the wick by hand.Bone splinters were identified on the ct scan as well as an intra-parenchymal hematoma on the side, linked to the introduction of the drill bit." the incident led to extension of the duration of hospitalization and reinforced monitoring.
 
Additional Manufacturer Narrative
Additional information received as follows: correction name of hospital: (b)(6).Patient 39 years old, 94kg.
 
Additional Manufacturer Narrative
The kit containing cc1.P1 and the ip2 introducer (ip2p) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause could not be determined.However, the probable root cause for the reported complaint could be due to human misuse as the customer was going off label for the use of the ins030 hand drill.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
KIT CONTAINING CC1.P1 AND THE IP2 INTRODUCER
Common Device Name
LICOX BOLTS CATHETERS & KITS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18764504
Report Number3013886523-2024-00050
Device Sequence Number7739323
Product Code GWM
UDI-Device Identifier10381780250333
UDI-Public10381780250333
Combination Product (Y/N)N
PMA/510(K) Number
K040235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIP2P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer02/28/2024
04/23/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date03/11/2024
05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age39 YR
Patient SexUnknown
Patient Weight94 KG